Alert archive / Arkansas / Flash Flood Warnings in 2009
Flash Flood Warning 47, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at May 11, 2009, 9:05 AM CDT for Chicot County, Arkansas; Washington County, Mississippi. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2009, 9:05 AM CDT (14:05 UTC)
- Expired
- May 11, 2009, 2:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chicot County, AR, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 163 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 111405
FFWJAN
ARC017-MSC151-111700-
/O.NEW.KJAN.FF.W.0047.090511T1405Z-090511T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
905 AM CDT MON MAY 11 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME SOUTHWESTERN WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
CHICOT COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITIES OF...LAKE VILLAGE...EUDORA...DERMOTT...
* UNTIL NOON CDT
* AT 904 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM A COMPLEX OF
THUNDERSTORM OVER THE WARNED AREA. ESTIMATED RADAR RAINFALL
AMOUNTS...ON THE ORDER OF ONE TO TWO INCHES...HAVE OCCURRED IN
THE PAST TWO HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCMILLAN
CORNER AND CHICOT JUNCTION
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
FIND AN ALTERNATE ROUTE AND MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3351 9127 3356 9123 3351 9118 3344 9123
3351 9117 3347 9112 3343 9120 3339 9118
3345 9106 3333 9114 3325 9110 3328 9104
3327 9104 3315 9109 3314 9117 3305 9112
3301 9116 3302 9145 3356 9145
$$
402 follow-up statements
000
WGUS74 KJAN 111547
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1047 AM CDT MON MAY 11 2009
MSC151-111553-
/O.CAN.KJAN.FF.W.0047.000000T0000Z-090511T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON MS-
1047 AM CDT MON MAY 11 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WEST CENTRAL
WASHINGTON COUNTY...
HEAVIER RAINS WILL REMAIN TO THE WEST BEFORE NOON TIME.
LAT...LON 3355 9145 3351 9128 3353 9124 3342 9124
3347 9113 3342 9122 3338 9119 3338 9114
3333 9116 3325 9113 3325 9107 3317 9112
3314 9122 3305 9112 3302 9145
$$
ARC017-111700-
/O.CON.KJAN.FF.W.0047.000000T0000Z-090511T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHICOT AR-
1047 AM CDT MON MAY 11 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR CHICOT
COUNTY...
AT 1043 AM CDT...EVEN THOUGH THERE HAS BEEN A BREAK IN THE HEAVIER
RAINFALL FOR THE PAST HOUR....MORE SHOWERS AND THUNDERSTORMS WERE
RAPIDLY BUILDING OVER SOUTHEAST ARKANSAS FROM THE WEST AND WILL BE
RETURNING TO CHICOT COUNTY THROUGH NOON TIME.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
VILLAGE....MCMILLAN CORNER...AND DERMOTT
VERY HEAVY RAINFALL WILL RETURN OVER THE WARNED AREA FOR THE NEXT
TWO HOURS. WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE. THE
WARNING MAY BE EXTENDED INTO THE EARLY AFTERNOON HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
FIND AN ALTERNATE ROUTE AND MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3355 9145 3351 9128 3353 9124 3342 9124
3347 9113 3342 9122 3338 9119 3338 9114
3333 9116 3325 9113 3325 9107 3317 9112
3314 9122 3305 9112 3302 9145
$$000
WGUS54 KJAN 111650
FFWJAN
ARC017-111900-
/O.EXT.KJAN.FF.W.0047.000000T0000Z-090511T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1150 AM CDT MON MAY 11 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CHICOT COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITIES OF...LAKE VILLAGE...EUDORA...DERMOTT...
* UNTIL 200 PM CDT
* AT 1148 AM CDT...EVEN THOUGH THERE HAS BEEN A BREAK IN THE HEAVIER
RAINFALL....MORE SHOWERS AND THUNDERSTORMS WERE RAPIDLY
BUILDING OVER SOUTHEAST ARKANSAS FROM THE WEST AND WILL BE
RETURNING TO CHICOT COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCMILLAN
CORNER
VERY HEAVY RAINFALL WILL BE POSSIBLE CONTINUE OVER THE WARNED AREA
FOR THE NEXT TWO HOURS WITH AN ADDITIONAL ONE INCH POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
FIND AN ALTERNATE ROUTE AND MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3355 9145 3351 9128 3353 9124 3342 9124
3347 9113 3342 9122 3338 9119 3338 9114
3333 9116 3325 9113 3325 9107 3317 9112
3314 9122 3305 9112 3302 9145
$$
OLBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 11, 4:15 AM CDT, 4 hours 50 minutes earlier.
Area forecast discussion, May 11, 4:15 AM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
415 AM CDT MON MAY 11 2009
.SHORT TERM...TODAY THROUGH TUESDAY...LATEST SURFACE ANALYSIS HAS
THE STALLED FRONTAL BOUNDARY NEAR THE INTERSTATE 20 CORRIDOR. THIS
BOUNDARY WAS SUPPOSED TO BE THE FOCUS FOR MAINLY AFTERNOON AND
EVENING THUNDERSTORM DEVELOPMENT TODAY...BUT ITS THE SERIES OF
DISTURBANCES IN THE PERSISTENT WEST TO NORTHWEST FLOW ALOFT THAT IS
PROVIDING EARLY ACTION ON THE RADARS THIS MORNING. THE DISTURBANCE
THAT BROUGHT OUR SUNDAY EVENINGS COMPLEX WAS NOTED OVER WESTERN
GEORGIA. THE CURRENT DISTURBANCE RESPONSIBLE FOR THIS MORNINGS
ACTIVITY WAS NOTED OVER THE DELTA AND FARTHER UPSTREAM ANOTHER
DISTURBANCE WAS NOTED OVER EASTERN NEW MEXICO AIDING DEVELOPMENT
OVER THE TEXAS PANHANDLE AND WESTERN OKLAHOMA. WITH SURFACE HIGH
PRESSURE CENTERED NORTH OF OUR CWFA PROVIDING A NORTH WIND TODAY AND
OUTFLOW FROM THIS MORNINGS ACTIVITY...THE BOUNDARY WILL LIKELY
SLIDE SOUTH OF INTERSTATE 20 BY THIS AFTERNOON. THE 00Z JAN SOUNDING
HAD A PW OF 1.81 INCHES. THE DEEP MOISTURE AND GREATEST INSTABILITY
FOR ANY STRONG TO SEVERE STORM DEVELOPMENT WILL LIKELY SHIFT SOUTH
TO OVER OUR SOUTHERN ZONES TODAY. HOWEVER...CONSIDERING THE WET
SOILS IN OUR NORTH...THIS MORNINGS ACTIVITY AND ANOTHER POSSIBLE
COMPLEX LATER TODAY FROM THE NORTHWEST...HAVE ISSUED ANOTHER FLASH
FLOOD WATCH FOR TODAY ROUGHLY FROM WINNSBORO LOUISIANA TO YAZOO CITY
TO EUPORA MISSISSIPPI. WITH THE CLOUDS AND RAIN...QUITE A MAX TEMP
GRADIENT IS EXPECTED ACROSS THE AREA TODAY. HIGHS SHOULD BE HELD IN
THE LOWER 70S NORTH AND IN THE MID 80S SOUTH. MOST OF THE CONVECTION
WILL DISSIPATE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. THE
EXCEPTION WOULD BE AN MCS FROM THE NORTHWEST. THE SURFACE HIGH TO
THE NORTH WILL CONTINUE SHIFTING EAST TONIGHT AND HELP PRODUCE A
SOUTHEAST WIND TUESDAY. THE STALLED BOUNDARY WILL BEGIN RETURNING
NORTH AS A WEAK WARM FRONT. THIS WARM FRONT WILL SERVE AS THE FOCUS
FOR CONVECTIVE ACTIVITY TUESDAY AFTERNOON. HIGHEST POPS WILL BE
CARRIED OVER THE NORTHERN HALF. /22/
.LONG TERM...TUESDAY NIGHT THROUGH MONDAY...RATHER ZONAL FLOW WILL
CONTINUE TUESDAY NIGHT INTO THE WEDNESDAY. BY WEDNESDAY AFTERNOON
INTO WEDNESDAY NIGHT WE SEE A SHORTWAVE BEGIN TO DIP FROM THE UPPER
MIDWEST TOWARD THE GREAT LAKES REGION. THIS WILL BRING A BOUNDARY
TOWARD THE ARKLAMISS REGION WEDNESDAY NIGHT...BUT THIS BOUNDARY IS
EXPECTED TO STALL NORTH OVER THE REGION SO THAT IT WILL NOT IMPACT
THE CWFA. AS A RESULT THE AREA SHOULD BE RATHER QUIET ON WEDNESDAY.
BY THURSDAY THE BOUNDARY NORTH OF THE CWFA SHOULD BE PHASING OUT.
RETURN FLOW WILL EXIST OVER THE CWFA THROUGH THE REMAINDER OF THE
WORK WEEK. FOR THURSDAY THROUGH THE FIRST PART OF SATURDAY IT LOOKS
LIKE THE AREA WILL SEE DIURNAL CONVECT EACH AFTERNOON...WITH
CONVECTION BECOMING MORE WIDESPREAD BY SATURDAY WITH INCREASING
MOISTURE OVER THE AREA.
THIS WEEKEND THE UPPER PATTERN WILL BEGIN TO SHIFT TO MORE AMPLIFIED
IN NATURE. THIS WILL BRING A BROAD UPPER TROUGH TOWARD THE EASTERN
CONUS FOR THE END OF THE WEEKEND. THIS SHOULD BRING ANOTHER
BOUNDARY TOWARD THE ARKLAMISS REGION FOR SATURDAY NIGHT INTO SUNDAY
TO ALLOW FOR CONVECTION OVER THE ARKLAMISS REGION DURING THIS TIME
PERIOD. THE BOUNDARY AT THIS TIME LOOKS AS IF IT WILL MOVE OUT OF
THE CWFA BY SUNDAY NIGHT INTO MONDAY MORNING WITH HIGH PRESSURE
MOVING INTO THE REGION. TIMING AND DETAILS WITH THIS BOUNDARY ARE
RATHER UNCERTAIN AS THE ECMWF IS SLIGHTLY SLOWER WITH GETTING THE
BOUNDARY OUT OF THE CWFA. HAVE GENERALLY REMAINED WITH GUI FOR
NOW ON POPS FOR THIS TIME PERIOD.
TEMPERATURES THROUGH THE WORK WEEK WILL CONTINUE TO BE WARM AND
SLIGHTLY WARMER THAN AVERAGE. TOWARD THE WEEKEND TEMPERATURES WILL
BE A LITTLE COOLER WITH CLOUD COVER AND PRECIP EXPECTED AS THE
BOUNDARY IS MOVING THROUGH THE CWFA. OVERALL HAVE REMAINED
RELATIVELY CLOSE TO GUI FOR TEMPERATURES THROUGH THE EXTENDED. /14/
&&
.AVIATION...CONVECTION HAS REDEVELOPED A LITTLE FASTER THAN EXPECTED
EARLY THIS MORNING...ESPECIALLY AFTER THE COMPLEX THAT WENT THROUGH
SUNDAY EVENING. RADARS SHOW SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS THE NORTH MOVING EAST SOUTHEAST INTO THE CENTRAL PORTIONS OF
THE AREA. VFR CONDITIONS ARE BEING OBSERVED OVER THE SOUTHERN HALF
WITH IFR/LIFR CONDITIONS NORTH. CONDITIONS WILL CONTINUE TO
DETERIORATE THIS MORNING IN THE SOUTH AS THE STORMS SPREAD SOUTH.
CONDITIONS SHOULD IMPROVE THIS AFTERNOON BEFORE ANOTHER COMPLEX OF
STORMS BEGINS MOVING IN FROM THE NORTHWEST. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 79 62 82 68 / 69 41 46 11
MERIDIAN 80 62 82 65 / 66 37 55 23
VICKSBURG 78 63 84 68 / 70 40 38 7
HATTIESBURG 86 66 86 68 / 60 28 40 17
NATCHEZ 81 64 84 68 / 61 29 21 11
GREENVILLE 72 61 79 67 / 73 36 54 17
GREENWOOD 72 59 79 67 / 70 35 57 25
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MSZ018-019-025>029-
032-034>036-040>042.
LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR LAZ007>009-015-016-
023.
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ARZ074-075.
&&
SHORT TERM/AVIATION: 22
LONG TERM: 14Hazardous weather outlook, May 11, 5:51 AM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 551 AM CDT MON MAY 11 2009 ARZ074-075-LAZ007>009-015-MSZ018-019-025>042-121100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA- WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- 551 AM CDT MON MAY 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH HEAVY RAIN WILL MOVE SLOWLY TO THE EAST ACROSS THE OUTLOOK AREA THIS MORNING AND RESULT IN THE PONDING OF WATER ON ROADS AND MINOR FLOODING PROBLEMS. THIS AFTERNOON STRONG THUNDERSTORMS MAY DEVELOP WITH VERY HEAVY RAINFALL RATES AND LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. LAZ016-023>026-MSZ043>066-072>074-121100- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 551 AM CDT MON MAY 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL AND WIND GUSTS TO 60 MPH WILL BE POSSIBLE ACROSS THE OUTLOOK AREA THIS AFTERNOON AND EVENING. THE STALLED FRONTAL BOUNDARY JUST SOUTH OF THE INTERSTATE TWENTY WILL COMBINE WITH DAYTIME HEATING AND A MOIST UNSTABLE AIRMASS FOR THUNDERSTORM DEVELOPMENT. THE THUNDERSTORM ACTIVITY WILL DECREASE DURING THE EVENING AFTER SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 22
In the hours before
Special weather statement, May 11, 3:43 AM CDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 343 AM CDT MON MAY 11 2009 ARZ074-075-LAZ007>009-MSZ034-040-110945- ASHLEY AR-CHICOT AR-MOREHOUSE LA-WEST CARROLL LA-EAST CARROLL LA- WASHINGTON MS-ISSAQUENA MS- 343 AM CDT MON MAY 11 2009 A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES NORTH OF GLEN ALLAN TO 8 MILES NORTHWEST OF BEEKMAN AT 343 AM CDT...MOVING EAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN NORTHWESTERN ISSAQUENA...SOUTHERN WASHINGTON...SOUTHERN CHICOT AND ASHLEY COUNTIES...AND NORTHERN EAST CARROLL...NORTHERN WEST CARROLL AND NORTHERN MOREHOUSE PARISHES SHOULD MONITOR THESE STORMS CLOSELY. CAW
Special weather statement, May 11, 4:31 AM CDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 431 AM CDT MON MAY 11 2009 MSZ035-036-042-111030- HOLMES MS-HUMPHREYS MS-YAZOO MS- 431 AM CDT MON MAY 11 2009 A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES NORTHEAST OF MIDNIGHT TO 4 MILES SOUTHEAST OF EBENEZER AT 431 AM CDT...MOVING EAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN NORTHEASTERN YAZOO...HUMPHREYS AND SOUTHERN HOLMES COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. CAW
Special weather statement, May 11, 5:40 AM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 540 AM CDT MON MAY 11 2009 LAZ007-008-111140- MOREHOUSE LA-WEST CARROLL LA- 540 AM CDT MON MAY 11 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER JONES AT 540 AM CDT...MOVING EAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN WEST CARROLL AND NORTHEASTERN MOREHOUSE PARISHES SHOULD MONITOR THIS STORM CLOSELY. CAW
Special weather statement, May 11, 6:11 AM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 611 AM CDT MON MAY 11 2009 LAZ009-MSZ040-111210- EAST CARROLL LA-ISSAQUENA MS- 611 AM CDT MON MAY 11 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 8 MILES WEST OF LAKE PROVIDENCE AT 612 AM CDT...MOVING EAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN CENTRAL ISSAQUENA COUNTY...AND CENTRAL EAST CARROLL PARISH SHOULD MONITOR THIS STORM CLOSELY. CAW
Local storm report, May 11, 8:50 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
850 AM CDT MON MAY 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM TSTM WND DMG 6 E LAUREL 31.69N 89.04W
05/10/2009 JONES MS EMERGENCY MNGR
NUMEROUS LARGE TREES REPORTED DOWN. ONE MOBILE HOME HAD
MAJOR DAMAGE. ONE HOME HAD MAJOR DAMAGE...AND POSSIBLY
DESTROYED. ALL OF THIS OCCURRED AROUND THE TUCKERS
CROSSING COMMUNITY.
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 5:25 AM CDT | Flash Flood Watch | JAN | Ashley, Chicot | 12 hr |
| May 11, 8:34 AM CDT | Flash Flood Warning | JAN | Ashley | 3 hr |
| May 11, 11:28 AM CDT | Flash Flood Warning | JAN | Ashley | 3 hr |
| May 11, 2:25 PM CDT | Areal Flood Warning | JAN | Chicot | 6 hr |
| May 11, 2:32 PM CDT | Areal Flood Warning | JAN | Ashley | 6 hr |
| May 10, 7:07 PM CDT | Tornado Warning | JAN | Rankin, Scott | 30 min |
| May 10, 7:21 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 22 min |
| May 10, 7:24 PM CDT | Severe Thunderstorm Warning | JAN | Scott, Smith | 69 min |
| May 10, 8:07 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton | 38 min |
| May 10, 8:15 PM CDT | Tornado Warning | JAN | Newton, Scott | 45 min |
| May 10, 8:16 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 59 min |
| May 10, 8:50 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 70 min |
| May 10, 9:03 PM CDT | Tornado Warning | JAN | Lauderdale, Newton | 57 min |
| May 10, 9:46 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 27 min |
| May 10, 9:51 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jones, Lamar | 37 min |
| May 11, 2:47 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Yazoo | 43 min |
| May 11, 3:27 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Yazoo | 63 min |
| May 11, 10:39 AM CDT | River Flood Warning | JAN | Sharkey | 8 days |
| May 11, 2:33 PM CDT | River Flood Warning | JAN | Carroll, Leflore | 67 hr |
Nearby
Flash Flood Warnings in Arkansas, 2009Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.